Alert archive / Nebraska / Freeze Warnings in 2017

Freeze Warning 4, NWS Omaha, NE

October 10, 201721 counties in Nebraska

NWS Omaha, NE issued this freeze warning at Oct 10, 2017, 1:24 PM CDT for 21 counties in Nebraska. It took effect at Oct 11, 2017, 12:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2017, 1:24 PM CDT (18:24 UTC)
In effect from
Oct 11, 2017, 12:00 AM CDT
Expired
Oct 11, 2017, 10:00 AM CDT
In force
10 hr
Issued by
NWS Omaha, NE
All 21 counties

Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Gage County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 72 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2017-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2017-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this freeze warning went out at Oct 10, 12:28 PM CDT, 56 minutes earlier.

Area forecast discussion, Oct 10, 12:28 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1228 PM CDT Tue Oct 10 2017

.SHORT TERM...(Today through Thursday)
Issued at 322 AM CDT Tue Oct 10 2017

Water vapor imagery this morning was showing an upper low centered
over the central High Plains preparing to push into WRN KS. At the
surface, large area of high pressure was pretty much in control over
most of the central CONUS. Also, a cold front extended from ERN IA
to ERN OK with cold air advection spilling into the central Plains.
Issue for today is when pcpn will end. Regional 88D was showing a
narrow band of post-frontal pcpn over NRN IA extending WWD then
curling into ERN NE. This in part to moderate 305k upglide/DPVA. The
RAP13 continues to prog the main upper circulation crossing thru KS
today with best dynamic forcing/moisture shifting into IA. As of
now, RAP13/HRRR both indicate pcpn activity should be clear of the
CWA sometime late this afternoon with cloud cover gradually
decreasing from west to east.

GFSLAMP meteograms were suggesting near steady temps in the mid 40s
thru this afternoon mainly over southeast NE and the IA CWA.
However, with clearing skies out west, GFSLAMP guidance indicates
low 50s will be possible over the NRN CWA.

Otherwise, southerly flow/increasing thicknesses building into the
central Plains will resulting in warming trend with highs on
Wednesday topping out around 60, then the upper 60s/low 70s on
Thursday.

.LONG TERM...(Thursday night through Monday)
Issued at 322 AM CDT Tue Oct 10 2017

Precip chances Friday thru Sunday night are revolving around a
meandering surface boundary shifting across the CWA. Both GFS/ECM
somewhat agree showing a cold front pushing south before stalling,
then lifting north as a warm front. The boundary then eventually
reverses course and heads south again as a cold front Sunday night.
Given this, have low confidence with respect to Max/Min temps next
weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1227 PM CDT Tue Oct 10 2017

Deformation-band-related light precipitation is expected to
gradually diminish this afternoon as the associated mid-level
trough translates through the lower-MO Valley. Surface high
pressure will build into the area tonight with gusty north winds
diminishing. Clouds should generally decrease, except along and
east of the MO River where VFR ceiling could persist.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...Mead
Hazardous weather outlook, Oct 10, 3:39 AM CDT, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
339 AM CDT Tue Oct 10 2017

NEZ012-017-018-030>032-042-043-050-065-078-088-102245-
Cedar-Pierce-Wayne-Boone-Madison-Stanton-Platte-Colfax-Butler-
Seward-Saline-Jefferson-
339 AM CDT Tue Oct 10 2017

This Hazardous Weather Outlook is for portions of east central
Nebraska...northeast Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

Minor flooding will continue along the North Fork of the Elkhorn
River in Pierce county.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Patchy frost is possible Wednesday morning as cold high pressure
settles over the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

NEZ011-016-102245-
Knox-Antelope-
339 AM CDT Tue Oct 10 2017

This Hazardous Weather Outlook is for portions of northeast
Nebraska.

.DAY ONE...Today and Tonight

AA freeze warning remains in effect for Knox and Antelope
counties until 8 AM this morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Patchy frost is possible Wednesday morning, as cold high pressure
settles over the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-051>053-
066>068-089>093-102245-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Thurston-Cuming-Burt-Dodge-Washington-Saunders-Douglas-Sarpy-
Lancaster-Cass-Otoe-Gage-Johnson-Nemaha-Pawnee-Richardson-
339 AM CDT Tue Oct 10 2017

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

Flooding will continue on the Missouri River from around
Brownville downstream past Rulo.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread Hazardous Weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 1:24 PM CDTFrost AdvisoryOAXCass, Douglas, Johnson, Otoe, Pawnee, Sarpy and 1 more21 hr

Nearby

Freeze Warnings in Nebraska, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.